Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2011, 11:48 AM EDT for Columbia County, Lycoming County, Sullivan County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 11:48 AM EDT (15:48 UTC)
- Expired
- Jun 1, 2011, 12:45 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Lycoming County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 10:02 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2843 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS51 KCTP 011548
SVRCTP
PAC037-081-113-011645-
/O.NEW.KCTP.SV.W.0130.110601T1548Z-110601T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 AM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EAST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 1245 PM EDT
* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR KETTLE CREEK GORGE...MOVING
EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MUNCY VALLEY AROUND 1155 AM EDT...
CENTRAL AROUND 1220 PM EDT...
RICKETTS GLEN STATE PARK AND FAIRMOUNT SPRINGS AROUND 1230 PM
EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4131 7630 4131 7631 4125 7631 4129 7673
4136 7678 4141 7674 4150 7625
TIME...MOT...LOC 1547Z 268DEG 23KT 4136 7667
$$
FORECASTER: LAMBERT2 follow-up statements
341
WWUS51 KCTP 011603
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT WED JUN 1 2011
PAC081-011612-
/O.CAN.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
LYCOMING PA-
1203 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LYCOMING COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4131 7630 4131 7631 4125 7631 4127 7645
4128 7646 4130 7659 4133 7663 4137 7665
4142 7663 4150 7625
TIME...MOT...LOC 1602Z 270DEG 25KT 4135 7656
$$
PAC037-113-011645-
/O.CON.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
COLUMBIA PA-SULLIVAN PA-
1203 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHERN SULLIVAN AND NORTH CENTRAL COLUMBIA COUNTIES...
AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MUNCY VALLEY...OR 19 MILES EAST OF MONTOURSVILLE...
MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAPORTE AROUND 1210 PM EDT...
CENTRAL AROUND 1220 PM EDT...
RICKETTS GLEN STATE PARK AND RED ROCK AROUND 1230 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM 2 TO 3
MILES TO THE EAST OF MUNCY VALLEY. WHILE NOT IMMEDIATELY LIKELY...A
BRIEF TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4131 7630 4131 7631 4125 7631 4127 7645
4128 7646 4130 7659 4133 7663 4137 7665
4142 7663 4150 7625
TIME...MOT...LOC 1602Z 270DEG 25KT 4135 7656
$$
FORECASTER: LAMBERT436
WWUS51 KCTP 011627
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 PM EDT WED JUN 1 2011
PAC037-011637-
/O.CAN.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
COLUMBIA PA-
1227 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLUMBIA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.
LAT...LON 4131 7630 4130 7631 4131 7632 4131 7640
4138 7642 4143 7633 4148 7632 4150 7626
4149 7625
TIME...MOT...LOC 1627Z 270DEG 25KT 4135 7633
$$
PAC113-011645-
/O.CON.KCTP.SV.W.0130.000000T0000Z-110601T1645Z/
SULLIVAN PA-
1227 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SOUTHEASTERN SULLIVAN COUNTY...
AT 1225 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RICKETTS GLEN STATE PARK...OR 16 MILES
WEST OF NOXEN...MOVING EAST AT 30 MPH.
THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM NEAR
RICKETTS GLEN. WHILE NOT IMMEDIATELY LIKELY...A BRIEF TORNADO MAY
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4131 7630 4130 7631 4131 7632 4131 7640
4138 7642 4143 7633 4148 7632 4150 7626
4149 7625
TIME...MOT...LOC 1627Z 270DEG 25KT 4135 7633
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:30 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 1, 10:30 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT WED JUN 1 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL PENNSYLVANIA TODAY...AS A COLD FRONT MOVING SOUTHEAST FROM THE EASTERN GREAT LAKES ENCOUNTERS A VERY WARM AND MUGGY AIRMASS. A FEW STORMS MAY BE SEVERE. DRIER...LESS HUMID AIR WILL BE DIRECTED INTO THE STATE FROM NORTHWEST BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN QUICKLY LATER TODAY AND LAST INTO LATE WEEK. NORMAL OR EVEN BELOW NORMAL TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. TEMPERATURES MAY DIP INTO THE 30S THURSDAY NIGHT IN THE NORTH-CENTRAL MOUNTAINS. WARMER AND MORE HUMID AIR SHOULD RETURN FOR THE WEEKEND AS A LARGE UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL UNITED STATES. && .NEAR TERM /THROUGH TONIGHT/... ...UPDATE FOR SEVERE THUNDERSTORM WATCH #410 IN EFFECT UNTL 21Z FOR THE NORTH-CENTRAL CNTYS... SVR TSTM THREAT IS EXPECTED TO INCREASE ACRS NRN PA ALONG SFC TROUGH/CLD FNT PUSHING STEADILY EWD THRU NW PA AND WRN NY. STRONG INSTABILITY /ML CAPE VALUES BTWN 2000-3000 J/KG/ AND MODERATE DEEP LAYER SHEAR ON SERN EDGE OF MID-LVL SPEED MAX WILL SUPPORT ADDNL CONVECTIVE DEVELOPMENT. STEEPENING LAPSE RATES...MODERATE TO HIGH INSTABILITY AND SUFFICIENT MID-LVL WNDS SUGGESTS DMG WNDS AS THE PRIMARY THREAT...WITH SOME HAIL ALSO POSSIBLE WITHIN STRONGEST UPDRAFTS. ENVIRONMENTAL DATA INDICATES RATHER HIGH FZG LEVELS AROUND 14-15KFT SO WILL LARGE LARGE 50DBZ CORES WELL ABOVE THE -20 TO LKLY VERIFY LARGE HAIL. A SECOND SVR TSTM WATCH MAY BE NEEDED FOR S-CNTRL PA LATER TODAY. PREVIOUS DISCUSSION BELOW. SHARP SFC COLD FRONT NEAR THE SE SHORE OF LAKE ERIE AT 1145Z. THIS FRONT WILL MOVE RATHER QUICKLY SE ACROSS THE NW AND CENTRAL PART OF THE CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS... TRIGGERING ONE OR TWO BKN LINES OF TSRA PER THE 09Z HRRR. SOME OF THE STORMS WILL BE STRONG TO SVR...WITH THE MAIN THREAT BEING WESTERLY DONWBURST GUSTS OVER 55 MPH...AND LOCALIZED LARGE HAIL ACROSS THE SE HALF OF THE STATE. STORMS COULD DEVELOP SOME BETTER INDIVIDUAL UPDRAFT STRUCTURE/ROTATION LATE THIS AFTERNOON AS THEY ENCOUNTER INCREASED LLVL SHEAR ALONG AND TO THE EAST OF THE LEE TROUGH OVER THE LOWER SUSQUEHANNA VALLEY. 06Z NAM /WHICH MAY BE A FEW HOURS TOO SLOW WITH THE CFROPA/ SHOWS 0-1KM EHI IN THIS AREA INCREASING TO 2-3 M2/S2 FOR A BRIEF FEW HOUR PERIOD AFTER 21Z. IN CONTRAST...HRRR INDICATES THAT MOST OR ALL OF THE CONVECTION SHOULD CLEAR SE OF A KLNS TO KTHV LINE BY 20Z. THE HIGHEST POPS ARE IN THE ERN COS...ESP THE POCONOS AND SE/LOWER SUSQ. COVERAGE LOOKS SCT AND WILL KEEP MOST POPS 30-50PCT. ERN COS WILL GET A 60 POP. TIMING WILL BE RATHER EARLY IN THE DAY...WITH MOST CONVECTION BEING PRESSED TO THE SOUTH OF THE AREA WELL BEFORE NIGHTFALL. BY 6 PM...THE DEWPOINTS SHOULD BE INTO THE 40S OVER THE NWRN THIRD OF THE AREA. SEVERE WORRIES CONTINUE WITH SUCH LARGE CAPES AND MID LEVEL WINDS OF 45-55KTS. STORMS MAY ORGANIZE INTO CLUSTERS AND HAVE POTENTIAL FOR WIND DAMAGE...BUT LARGE HAIL IS A THREAT AS WELL WITH BIG MID LEVEL CAPES/STEEP LAPSE RATES WHICH LEAD TO FASTER UPDRAFTS IN THE FROZEN AIR. WILL AGAIN MENTION HAIL/GUSTY WINDS FOR NOW IN THE GRIDS FOR THE EAST TODAY. MAY NEED TO CRANK THE WORDING UP TO SEVERE WORDS LATER THIS MORNING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... ALL CONVECTION SHOULD BE TO THE SOUTH BEFORE 00Z. THE DRY/DENSE AIR DESCENDS OVER THE REGION TONIGHT...DROPPING SFC DEWPOINTS INTO THE 40S ALMOST EVERYWHERE. EXCEPT PERHAPS THE AREAS THAT GOT RAIN DURING THE DAY. WINDS STAY UP...SO DENSE FOG IS NOT A BIG WORRY. INTERESTING WX PROBLEMS THEN ARISE ON THURSDAY AND AGAIN THURSDAY NIGHT. 1028MB HIGH PRESSURE MOVING IN FROM THE NW WILL SCRUB AGAINST THE LOW DROPPING SE OVER NRN NEW ENGLAND ON THURSDAY. THIS WILL RAISE THE WINDS AND MAKE GUSTS WELL OVER 20KTS. THE DRY AIR WILL HELP DIP RH/S BELOW 40 PCT AND FUELS WILL BE DRY DESPITE SPOTTY RAIN TODAY/WED. THIS COULD MAKE FOR RED FLAG CONDITIONS. WILL ALLOW THE DAY SHIFT TO COORDINATE WITH THE FIRE MANAGERS TO ASSESS THE NEED FOR A WATCH OR WARNING FOR THURS. THAT SFC HIGH SETTLES OVERHEAD THURSDAY NIGHT AND DEWPOINTS CONTINUE TO DROP. EVEN THOUGH IT SOUNDS TOUGH TO BELIEVE AFTER DAYS OF 80S AND 90S - AND A RECORD HIGH AT KIPT ON TUES...THE NRN TIER MAY BE LOOKING AT A FROST FRI AM. THESE MIN TEMPS ARE A DROP OF 5-10F FROM PREV FCSTS...QUITE A SIGNIFICANT CHANGE. BUT THE SREF GUID POINTS TO A CLEAR...CHILLY NIGHT WITH LIGHT WINDS AND VERY LOW PWATS. MOS ALSO CATCHING ON...WITH GUID FOR KBFD 31 AND 34 FROM THE MAV AND MET. SINCE THIS IS A 4TH PD THING...WE HAVE PLENTY OF TIME TO REFINE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... SFC HIGH PRESSURE UNDER A REBUILDING UPPER RIDGE FOR FRIDAY WILL BRING A SLIGHTLY COOL AND LESS HUMID DAY. TEMPS AGAIN BEGIN TO CREEP UP OVER THE WEEKEND AS RIDGE AXIS APPROACHES. PSUEDO WARM FRONT SLIDES IN ON SATURDAY...PUSHING TEMPS BACK INTO THE 80S AND AGAIN NUDGING HUMIDITY UP AREA-WIDE...BUT PRECIP CHANCES REMAIN LIMITED TO ISOLATED MAINLY LATE AFTERNOON/EVENING CONVECTION. ANOTHER SHORTWAVE/COOL FRONT AGAIN FLATTENS THE RIDGE SUN/MON...TAKING THE EDGE OFF OF TEMPS A BIT AGAIN...THOUGH THEY WILL STILL RUN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... SEVERAL MORE HOURS OF FOG...SOME DENSE...BUT AS THE COLD FRONT PUSHES THROUGH THE AREA LATE THIS MORNING AND EARLY THIS AFT... FOG AND HZ WILL BE MIXED OUT. THINK POTENTIAL FOR STORMS IS ON THE DECREASE...BUT STILL HAVE TO WATCH FAR SE. IT WILL BE BREEZY THIS AFT. HIGH PRESSURE WILL RETURN FOR LATER ON THU...LEADING TO MAINLY DRY AND WIDESPREAD VFR CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. WILL HAVE TO WATCH FOR STORMS DROPPING SE INTO THE AREA LATE FRI INTO SAT...AS LARGE RIDGE BUILDS EASTWARD. SO FAR THIS CASE IS MORE NW FLOW ALOFT...INSTEAD OF WESTERLY FLOW...WHICH WAS THE CASE BACK ON SUNDAY NIGHT. OUTLOOK... THU-FRI...VFR. NO SIG WX EXPECTED. SAT-SUN...MAINLY VFR. AN ISOLATED SHOWER COULD OCCUR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/LAMBERT/STEINBUGL SHORT TERM...DANGELO LONG TERM...DANGELO/RXR AVIATION...CERU/MARTIN/KOZAR
Hazardous weather outlook, Jun 1, 11:01 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1101 AM EDT WED JUN 1 2011 PAZ024-033-021515- CAMBRIA-SOMERSET- 1101 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-017>019-037-041-042-045-046-049>053-058-021515- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1101 AM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ025>028-034>036-056-021515- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY- 1101 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED LATER TODAY. PAZ006-010-011-021515- POTTER-ELK-CAMERON- 1101 AM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE DANGER. TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH COULD LEAD TO A FROST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ004-005-021515- WARREN-MCKEAN- 1101 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE DANGER. TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH COULD LEAD TO A FROST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057-059-063>066-021515- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1101 AM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED STRESS AND EFFECTS OF POOR AIR QUALITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDY AND DRY CONDITIONS ON THURSDAY MAY LEAD TO A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. MS
In the hours before
Special weather statement, Jun 1, 8:55 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 AM EDT WED JUN 1 2011
PAZ004>006-011415-
MCKEAN PA-POTTER PA-WARREN PA-
855 AM EDT WED JUN 1 2011
...A LINE OF GUSTY SHOWERS AND A FEW EMBEDDED STRONG THUNDERSTORMS
WILL AFFECT MCKEAN...NORTHWESTERN POTTER AND SOUTHEASTERN WARREN
COUNTIES THROUGH 1015 AM...
AT 844 AM EDT...A LINE OF HEAVY SHOWERS AND A FEW THUNDERSTORMS WAS
LOCATED FROM 9 MILES WEST OF BRADFORD TO YOUNGSVILLE TO
HYDETOWN...MOVING EAST AT 35 MPH. THIS LINE OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY INTENSIFY OVER THE NEXT HOUR.
WESTERLY WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. THESE STORMS WILL
BE NEAR TIDIOUTE AROUND 900 AM...CLARENDON AROUND 915 AM...LUDLOW
AROUND 930 AM...SHINGLEHOUSE AROUND 945 AM...GENESEE AROUND 1000 AM
AND CROSBY AROUND 1015 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446...STATE ROAD 449.
LAT...LON 4163 7866 4162 7960 4164 7961 4174 7962
4200 7882 4200 7764
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 11:17 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1117 AM EDT WED JUN 1 2011 PAZ006-011545- POTTER PA- 1117 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER COUNTY... AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF POTTER COUNTY AT 1113 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL MOVE EAST ACROSS CENTRAL POTTER COUNTY...IMPACTING AREAS NEAR AND ALONG ROUTE 6. LAT...LON 4186 7761 4160 7760 4168 7819 4173 7820 FORECASTER: GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:55 AM EDT | Special Weather Statement | CTP | McKean, Warren | 80 min |
| Jun 1, 9:17 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 73 min |
| Jun 1, 10:23 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 52 min |
| Jun 1, 11:17 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Jun 1, 12:16 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
| Jun 1, 12:59 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 31 min |
| Jun 1, 1:18 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 57 min |
| Jun 1, 1:33 PM EDT | Special Weather Statement | CTP | Lebanon | 42 min |
| Jun 1, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry | 63 min |
| Jun 1, 1:56 PM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| Jun 1, 2:01 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
| Jun 1, 2:12 PM EDT | Special Weather Statement | CTP | Lebanon | 48 min |
| Jun 1, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 54 min |
| Jun 1, 2:31 PM EDT | Special Weather Statement | CTP | Schuylkill | 44 min |
| Jun 1, 2:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, Fulton | 32 min |
| Jun 1, 2:44 PM EDT | Special Weather Statement | CTP | Lebanon | 46 min |
| Jun 1, 2:58 PM EDT | Special Weather Statement | CTP | Adams, York | 32 min |
| Jun 1, 3:30 PM EDT | Special Weather Statement | CTP | Adams, Lancaster, York | 45 min |
| Jun 1, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 34 min |
| Jun 1, 4:16 PM EDT | Special Weather Statement | CTP | York | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.